Alert archive / Iowa / Tornado Warnings in 2009

Tornado Warning 18, NWS Quad Cities, IA

June 21, 2009Johnson County, Louisa County, Washington County, Iowa

NWS Quad Cities, IA issued this tornado warning at Jun 21, 2009, 8:38 PM CDT for Johnson County, Louisa County, Washington County, Iowa. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2009, 8:38 PM CDT (01:38 UTC)
Expired
Jun 21, 2009, 9:30 PM CDT
In force
52 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon

Counties Johnson County, IA, Louisa County, IA, Washington County, IA

The radar

The Quad Cities radar (KDVN), 89 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 9:10 PM CDTHAIL 0.7511 S Iowa City, IAON HIGHWAY 218. ALSO VERY HEAVY RAIN RESTRICTING VISIBILITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 3:17 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2009-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2040 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2009-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2040 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
739 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
2.5
Supercell composite
11.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KDVN 220138
TORDVN
IAC103-115-183-220230-
/O.NEW.KDVN.TO.W.0018.090622T0138Z-090622T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
838 PM CDT SUN JUN 21 2009

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN JOHNSON COUNTY IN EAST CENTRAL IOWA...
  NORTHWESTERN LOUISA COUNTY IN SOUTHEAST IOWA...
  NORTHEASTERN WASHINGTON COUNTY IN SOUTHEAST IOWA...

* UNTIL 930 PM CDT.

* AT 838 PM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A
  TORNADO NEAR KALONA...OR 12 MILES NORTH OF WASHINGTON...MOVING EAST
  AT 15 MPH.

* THE TORNADO WILL BE NEAR...
  KALONA AND RICHMOND AROUND 840 PM CDT...
  SHARON CENTER AROUND 845 PM CDT...
  RIVERSIDE AROUND 900 PM CDT...
  RIVERSIDE AROUND 905 PM CDT...
  HILLS AROUND 910 PM CDT...
  RIVER JCT. AROUND 915 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS ALREADY PRODUCED A TORNADO AND REMAINS A THREAT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR EASTERN IOWA.

&&

LAT...LON 4157 9182 4162 9137 4133 9137 4140 9182
TIME...MOT...LOC 0138Z 267DEG 14KT 4147 9170

$$

ERVIN
4 follow-up statements
000 
WWUS53 KDVN 220205
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
905 PM CDT SUN JUN 21 2009

IAC103-115-183-220230-
/O.CON.KDVN.TO.W.0018.000000T0000Z-090622T0230Z/
JOHNSON IA-WASHINGTON IA-LOUISA IA-
905 PM CDT SUN JUN 21 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
NORTHWESTERN LOUISA...NORTHEASTERN WASHINGTON AND SOUTHERN JOHNSON
COUNTIES...

AT 905 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED APPROXIMATELY NEAR
RIVERSIDE...OR 13 MILES SOUTH OF IOWA CITY...MOVING EAST AT 15 MPH.
RAPID ROTATION IS BEING OBSERVED ON RADAR NEAR RIVERSIDE.

THE TORNADO WILL BE NEAR...
  HILLS AROUND 910 PM CDT...
  RIVER JCT. AROUND 915 PM CDT...
  8 MILES NORTH OF GLADWIN AROUND 925 PM CDT...
  LONE TREE AROUND 930 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR EASTERN IOWA.

&&

LAT...LON 4157 9182 4162 9137 4133 9137 4140 9182
TIME...MOT...LOC 0205Z 267DEG 14KT 4147 9156

$$
000 
WWUS53 KDVN 220217
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
917 PM CDT SUN JUN 21 2009

IAC103-115-183-220230-
/O.CON.KDVN.TO.W.0018.000000T0000Z-090622T0230Z/
JOHNSON IA-WASHINGTON IA-LOUISA IA-
917 PM CDT SUN JUN 21 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
NORTHWESTERN LOUISA...NORTHEASTERN WASHINGTON AND SOUTHEASTERN
JOHNSON COUNTIES...

AT 916 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED APPROXIMATELY NEAR
RIVERSIDE...OR 13 MILES SOUTH OF IOWA CITY...MOVING EAST AT 15 MPH.

THE TORNADO WILL BE NEAR...
  RIVER JCT. AROUND 925 PM CDT...
  LONE TREE AND GLADWIN AROUND 930 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4157 9161 4162 9137 4133 9137 4139 9161
TIME...MOT...LOC 0217Z 268DEG 12KT 4147 9154

$$

ERVIN
000 
WWUS53 KDVN 220221
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
921 PM CDT SUN JUN 21 2009

IAC103-115-183-220230-
/O.CON.KDVN.TO.W.0018.000000T0000Z-090622T0230Z/
JOHNSON IA-WASHINGTON IA-LOUISA IA-
921 PM CDT SUN JUN 21 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
NORTHWESTERN LOUISA...NORTHEASTERN WASHINGTON AND SOUTHEASTERN
JOHNSON COUNTIES...

AT 920 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED APPROXIMATELY NEAR
RIVER JCT....OR 13 MILES SOUTH OF IOWA CITY...MOVING EAST AT 10 MPH.

THE TORNADO WILL BE NEAR...
  LONE TREE AND GLADWIN AROUND 930 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS ALREADY PRODUCED A TORNADO AND REMAINS A THREAT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR EASTERN IOWA.

&&

LAT...LON 4157 9161 4162 9137 4133 9137 4139 9161
TIME...MOT...LOC 0221Z 268DEG 12KT 4147 9152

$$

ERVIN
000 
WWUS53 KDVN 220229 RRA
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
929 PM CDT SUN JUN 21 2009

IAC103-115-183-220239-
/O.EXP.KDVN.TO.W.0018.000000T0000Z-090622T0230Z/
JOHNSON IA-WASHINGTON IA-LOUISA IA-
929 PM CDT SUN JUN 21 2009

...THE TORNADO WARNING FOR NORTHWESTERN LOUISA...NORTHEASTERN
WASHINGTON AND SOUTHEASTERN JOHNSON COUNTIES WILL EXPIRE AT 930 PM
CDT...

THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING A TORNADO HAS
WEAKENED. THEREFORE THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.

HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING WIND GUSTS TO 50 
MPH AND TORRENTIAL RAINFALL. FLASH FLOODING IS LIKELY WITH THIS 
STORM IN NORTHERN WASHINGTON AND SOUTHERN JOHNSON.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR EASTERN IOWA.

LAT...LON 4157 9161 4162 9137 4133 9137 4139 9161
TIME...MOT...LOC 0229Z 268DEG 12KT 4147 9149

$$

ERVIN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Jun 21, 2:32 PM CDT, 6 hours 6 minutes earlier.

Area forecast discussion, Jun 21, 2:32 PM CDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
232 PM CDT SUN JUN 21 2009

.SYNOPSIS...
WARM ADVECTION WING OF PCPN EXITING EASTERN COUNTIES OF CWA ATTM.
SFC WARM FRONT WELL DEFINED NEAR KSPW-KDSM-KOTM LINE...WITH
LOW LOCATED NEAR KFSD. STRONG HEATING ALONG/SOUTH OF FRONT HAS
ALLOWED TEMPS TO SOAR INTO THE U80S WHILE DEWPTS IN M70S LEADING
TO VERY UNSTABLE AIRMASS WITH SBCAPES OF 2000-3000 J/KG AND CLIMBING.
FRONTAL ZONE LOOKS TO BE FOCUS FOR THUNDERSTORM DEVELOPMENT AND
POTENTIAL FOR SEVERE WX LATE THIS AFTN/EVE. ..05..

&&

.SHORT TERM...TONIGHT AND SUNDAY...COMBINATION OF HEATING AND IMPULSE
MOVING THROUGH NORTHEAST NE INTO NORTHWEST IA ATTIM PER WATER VAPOR
AND IR IMAGERY... SHOULD DECREASE CIN AND RESULT IN DEVELOPMENT OF
STORMS BY 21Z NEAR TRIPLE POINT OVER NORTHWEST IA. ACTIVITY EXPECTED
TO INCREASE IN COVERAGE AND PROPAGATE AND/OR DEVELOP SOUTHEASTWARD
ALONG WARM FRONT. BACKED SFC WINDS NORTH OF FRONT AND 20-25 KT
SOUTHWESTERLY H85 WINDS TO ENHANCE LOW LEVEL HODOGRAPHS ...AND
COMBINATION WITH DEEP LAYER SHEAR SHOULD RESULT IN THREAT OF
TORNADOES AND BOWING LINE SEGMENTS. IN FACT ENVIRONMENT QUITE
SIMILIAR TO THAT OF CENTRAL KS YESTERDAY WHERE JUST UNDER 10 REPORTS
OF TORNADOES ALONG/NORTH OF WARM FRONT. INFLOW REGION WITH STORMS IN
KS YESTERDAY FEATURED T/TD OF U80S/L70S... BUT A BIT MORE HEATING TO
PUSH INFLOW REGION INTO L90S WITH M70S DEWPTS ACROSS SOUTHERN IA.
PCPN IS EXPECTED TO EXIT MUCH OF THE REGION OVRNGT. ..05..

.LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY...HOT AND HUMID
WEATHER WILL CONTINUE AS AN UPPER LEVEL RIDGE REMAINS ANCHORED OVER
THE MIDWESTERN UNITED STATES. HIGH TEMPERATURES WILL BE IN THE LOW
TO MID 90S THROUGH WEDNESDAY WITH HEAT INDEX VALUES APPROACHING 100
DEGREES OVER THE SOUTHERN HALF OF THE FORECAST AREA ON EACH DAY. THE
NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE WEDNESDAY EVENING
INTO EARLY THURSDAY AS THE ECMWF/GFS PROG A UPPER LEVEL SHORTWAVE TO
MOVE EAST ALONG THE CANADIAN/U.S. BORDER. A COLD FRONT ASSOCIATED
WITH THIS SHORTWAVE WILL SAG SOUTH ACROSS IOWA AND ILLINOIS WHICH
COULD PRODUCE THUNDERSTORMS AND THEN BRING SLIGHTLY COOLER AND DRIER
AIR TO THE REGION ON THURSDAY AND FRIDAY. THE EXTENDED MODELS PROG
ANOTHER SHORTWAVE TO MOVE NORTH OF THE REGION IN THE SATURDAY/SUNDAY
TIME FRAME...SO I HAVE INCLUDED A SLIGHT CHANCE OF THUNDERSTORMS FOR
BOTH DAYS. ..KUHL..

&&

.AVIATION...MVFR TO VFR CIGS ARE EXPECTED ACROSS THE AREA THIS
AFTERNOON AND EVENING. SCT TSRA WILL DEVELOP AFTER 22/00Z AND
CONTINUE THRU 22/03Z. SOME OF THESE STORMS COULD BECOME SEVERE AND
LOWER SFC CIGS/VSBYS TO LIFR CONDITIONS WITH STRONG GUSTY WINDS UP
TO 50KT. LATER TONIGHT MVFR TO IFR CIGS/VSBYS WILL BE POSSIBLE IN
AREAS OF BR AND FG...PRIMARILY AFTER 22/08Z. CIGS/VSBYS WILL IMPROVE
AND SHOULD BECOME VFR BY 22/12Z. ..KUHL..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

05/KUHL
Hazardous weather outlook, Jun 21, 1:05 PM CDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
105 PM CDT SUN JUN 21 2009

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-220930-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
105 PM CDT SUN JUN 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS
ACROSS THE ENTIRE AREA FOR MID TO LATE AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO DEVELOP BY MID AFTERNOON ACROSS
NORTHERN IOWA...WITH THE ACTIVITY EXPECTED TO PROPAGATE OR
DEVELOP SOUTHEASTWARD INTO THE OUTLOOK AREA BY LATE AFTERNOON
AND EVENING. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING
WINDS AND TORNADOES BEING THE PRIMARY THREAT. IN ADDITION...
ISOLATED VERY HEAVY RAINFALL AMOUNTS IN EXCESS OF 2 INCHES IS
POSSIBLE.

SOME AREA RIVERS ARE EXPERIENCING MINOR TO MODERATE FLOODING.
PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS
FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

VERY WARM AND HUMID AIR WILL BE IN PLACE ACROSS THE AREA MONDAY
AND TUESDAY. THE HEAT INDEX IS FORECAST TO REACH THE MID 90S ALONG
THE HIGHWAY 20 CORRIDOR TO THE LOW 100S ALONG THE IOWA-MISSOURI
BORDER AND INTO WEST CENTRAL ILLINOIS. THIS WILL CREATE STRESSFUL
CONDITIONS FOR PEOPLE INVOLVED IN OUTDOOR ACTIVITIES OR WITHOUT
ACCESS TO AIR CONDITIONING.

A CHANCE OF THUNDERSTORMS IS FORECAST LATE WEDNESDAY INTO
THURSDAY...AND AGAIN ON SATURDAY.  AT THIS TIME...THE MAIN THREATS
APPEAR TO BE LIGHTNING AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...
AN EMERGENCY MANAGERS CONFERENCE CALL HAS BEEN SCHEDULED FOR 230 PM
CDT. SPOTTER ACTIVATION IS LIKELY BY LATE THIS AFTERNOON AND
EVENING OVER PORTIONS OF THE OUTLOOK AREA.

In the hours before

Local storm report, Jun 21, 8:18 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
818 PM CDT SUN JUN 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     TORNADO          3 SE MARENGO            41.77N 92.03W
06/21/2009                   IOWA               IA   TRAINED SPOTTER

            ROTATION EXTENDING FROM GROUND TO CLOUD BASE, BUT NOT
            ABLE TO SEE DEBRIS DUE TO RAIN WRAPPING.

&&

WE
Local storm report, Jun 21, 8:19 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
819 PM CDT SUN JUN 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 PM     FUNNEL CLOUD     WELLMAN                 41.47N 91.84W
06/21/2009                   WASHINGTON         IA   LAW ENFORCEMENT

            TRAINED SPOTTER OBSERVING FUNNEL CLOUD OVER WELLMAN.
            RELAYED BY LAW ENFORCEMENT.

&&
Local storm report, Jun 21, 8:21 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
821 PM CDT SUN JUN 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 PM     FUNNEL CLOUD     CONROY                  41.73N 92.00W
06/21/2009                   IOWA               IA   TRAINED SPOTTER

            STRONG AND RAPID ROTATION OVER CONROY.

&&

WE
Local storm report, Jun 21, 8:22 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
822 PM CDT SUN JUN 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     FUNNEL CLOUD     SOUTH AMANA             41.78N 91.97W
06/21/2009                   IOWA               IA   TRAINED SPOTTER

            RAPID ROTATION WITH RAIN WRAPPING.

&&

WE
Local storm report, Jun 21, 8:32 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
832 PM CDT SUN JUN 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 PM     TORNADO          KALONA                  41.49N 91.70W
06/21/2009                   WASHINGTON         IA   TRAINED SPOTTER

            ON THE GROUND BETWEEN KALONA AND WELLMAN.

&&

WE
Local storm report, Jun 21, 8:35 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
835 PM CDT SUN JUN 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     FLASH FLOOD      MARENGO                 41.80N 92.07W
06/21/2009                   IOWA               IA   TRAINED SPOTTER

            8 TO 10 INCHES OF WATER ON MAIN STREET.

&&

WE

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:26 PM CDTTornado WarningDVNBenton49 min
Jun 21, 7:46 PM CDTTornado WarningDVNBenton, Iowa44 min
Jun 21, 8:06 PM CDTTornado WarningDVNIowa, Johnson, Washington39 min
Jun 21, 8:23 PM CDTTornado WarningDVNIowa, Johnson35 min
Jun 21, 8:37 PM CDTFlash Flood WarningDVNBenton, Iowa, Johnson, Linn6 hr
Jun 21, 9:13 PM CDTFlash Flood WarningDVNKeokuk, Washington6 hr
Jun 21, 9:21 PM CDTTornado WarningDVNWashington54 min
Jun 21, 9:37 PM CDTFlash Flood WarningDVNLouisa, Muscatine6 hr
Jun 21, 9:45 PM CDTFlash Flood WarningDVNJohnson6 hr
Jun 21, 11:00 PM CDTRiver Flood WarningDVNKeokuk4 days
Jun 22, 12:17 AM CDTRiver Flood WarningDVNLouisa34 hr
Jun 22, 12:24 AM CDTFlash Flood WarningDVNDes Moines, Henry, Louisa6 hr
Jun 22, 1:29 AM CDTSpecial Weather StatementDVNJefferson, Lee, Van Buren61 min
Jun 22, 1:55 AM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Lee, Van Buren50 min
Jun 22, 2:45 AM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Lee, Van Buren60 min
Jun 22, 10:02 AM CDTRiver Flood WarningDVNDes Moines, Henry, Lee5 days
Jun 22, 12:07 PM CDTHeat AdvisoryDVNCedar, Des Moines, Henry, Iowa, Jefferson, Johnson and 7 more7 hr
Jun 22, 3:25 PM CDTHeat AdvisoryDVNBenton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more29 hr

Nearby

Tornado Warnings in Iowa, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.